Discussions By Condition: Medical Stories

Avocado Allergy - weird reaction or anxiety?

Posted In: Medical Stories 0 Replies
  • Posted By: cfrank
  • October 1, 2012
  • 01:25 AM

I began to develop allergies when I turned 20, I assume a type of pollen made the tissue around my eyes swell up instantly and completely caught me off guard never having had allergies before, I just rubbed them until they got really bad. Most symptoms were watery/itchy eyes and sneezing, so very common. Then a year later I began to develop allergy symptoms like an itchy throat and constant burping from certain foods (all fruits and veggies) and some lip balms irritated my lips a lot. The most recent and extreme allergy symptom was not as bad as others but it seems weird to me and I haven't found many people with the same reaction. When I eat avocados (guacamole) I feel heavily disconnected from my environment as if I had smoked too much marijuana (marijuana gives me anxiety) so you could say it is a sort of anxious/disconnected feeling. It also makes my mouth itchy and stomach gassy but the feeling of apathy towards everything causes me to not care much for those symptoms. I'll sit at a sushi or Mexican restaurant after accidentally/bravely eating a form of avocado and stare at the wall even if I am with people I am really comfortable with (my girlfriend or family). I have a moderate problem with anxiety so I am guessing that I feel the allergy symptoms and immediately feel anxious and very self-aware, so this may not be a symptom of allergies as much as it is caused by anxiety.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?